Jump to content

Almost Triple Dopamine Levels In Blood Test


Guest Julia59
 Share

Recommended Posts

Guest Julia59

Hi everyone,

I hope you are all doing OK.

I just needed a little input on some blood work I got done recently. In the beginning of April I had my catecholamines tested---via blood test.

The Doctor told me the test results were normal. However, I notice that the dopamine levels were almost triple what they should be---normal is 0-20-----mine was 54 supine, and 35 upright. There was exclamation point next to the results.

I'm on wellbutrin---but a very low dose---so I'm not sure if this would almost triple my dopamine levels.

I just know that things aren't normal-----and I'm not up to giving all the details---infact I'm sure you all have had enough details............... :D

Below is a link that is interesting---I sent it off to Michelle.........

http://jpet.aspetjournals.org/cgi/content/full/305/3/800

Does anyone know much about this. I'm still in the search engines---looking.

Julie :0)

Link to comment
Share on other sites

This is under the "Mechanisms" of POTS on the DINET Web site. Don't know if it helps you or not

Hyperdopaminergic states may be the underlying problem for some people with orthostatic intolerance. Some patients have been found to have a significant increase in upright (free + sulfconjugated) dopamine levels (Kuchel, Buu, Hamet, Larochelle, Gutkowska, Schiffrin, Bourque & Genest, 1985). Free plasma norepinephrine also tends to be higher in these patients. The excessive dopamine release might be causing natriuresis and vasodilatation, thus contributing to the pathophysiology of this disorder (Jacob & Biaggioni, 1999).

Link to comment
Share on other sites

Guest tearose

Oh dear, I didn't answer cause I have no idea but I am concerned...

If you want me to surf around for you I will. I was hoping your doctor would have the answer for you.

I sure don't want to have you worry since I really am not clear.

Wanting only the best for you Julie, tearose

Link to comment
Share on other sites

Guest Julia59

I'm a little dingy----I didn't even think to look there poohbear. I knew about the catecholamines---but didn't think of dopamine being part of it. :huh:

My epinephrine, and nor-epinephrine levels were in the normal range---but really high dopamine. The Doc just said the test results were normal. I don't consider dopamine levels that high as "normal".

My body it just to weird---and all kinds of neuro problems lately---both ANS and CNS-----and cognitively, very bad with short term memory---or remembering names and such.

And I can't seem to get rid of the constand black floaters in my eye sight.

My last eye exam showed retinal thinning---I don't know if that would do it, but I know a lot of POTS patients get them. I was told to wear sun glasses---even on cloudy days----so I got some really cool ones--- :blink:

Julie :0)

Link to comment
Share on other sites

If I were you, I'd ask the pharmacist, as well as the doctor, about whether the dopamine levels could be a result of the Wellbutrin. If Wellbutrin is blocking dopamine reuptake, then maybe the dopamine will "spill over" into the systemic circulation, just as norepinephrine does if there is impaired norepinephrine reuptake. Definitely ask the pharmacist. You can also call the drug manufacturer's information line and ask them.

Link to comment
Share on other sites

Guest Julia59

Thanks lthomas521,

I'm kind of thinking it's not the wellbutrin---but I can ask about it. I'm on a baby dose of 100mg SR once a day.

I see my endocrinologist today to check on my hashemotos----a check up. My thyroid levels have been normal for quite some time.

Julie :0)

Link to comment
Share on other sites

Hi Julie,

I've only had mine tested (that I know of) off of meds, and mine was about the same as yours... so I'd doubt if it's the wellbutrin, personally. Since it didn't increase much on standing (in my case), my cardiologist doesn't think of it being so much a postural thing, as a state of being with dysaut and the various stress-responsive changes in other hormones... which I suppose is why the catecholamines are so interesting to dysaut researchers. For example, when my NE quadruples on standing, it's not because I have problems with norepinephrine reuptake itself, but due to the generic fight or flight hypersympathetic response that the body goes into when it realizes that there's no blood for the heart to pump because it's all stuck in my hands and feet cuz my vessels won't constrict. Silly body!

I did web searches on dopamine, and pretty much all I could find was that a high level could be contributing to the lethargic feeling. So, was it your dysaut doctor who gave you the exclamation points after checking the levels, or another? Just curious.

I hope things check out well with your endocrinologist!!

Take care,

Megan

Link to comment
Share on other sites

Guest Julia59

Saw my endocrinologist today---he said he has seen levels of dopamine in the 300s. He said mine was not normal---but didn't know what to make of it. He said he doesn't usually get concerned unless levels are really high.

Since I have so much neuro junk going on---I still need to look into it. He ran some blood work also.

I just need more answers then I'm getting---I feel like a train wreck.....

Thanks agian for your support---and for your replies---your all great people.

Julie :0)

Link to comment
Share on other sites

julie,

that is what is frustrating me so much: things look not normal but doctors don't do anything. i can understand that attitude when there's just one thing considered not normal but probably not worrying (sp???). but when so many things aren't normal (sometimes in different fields found out by different doctors) and nobody is doing anything makes me sooooo mad and frustrated (which is very bad for my familylife!!!).

while writing this my frustration comes up for you.

i wish you luck on this and hope you will find answers. i didn't (so far) and i try to live with that.

corina :angry:

(as i'm brainfogged, i hope you undrstand my writing today :( )

Link to comment
Share on other sites

Guest tearose

well Julie, so what are you going to do? I am also frustrated for you. If this doctor doesn't think the levels should be that high, then why not find out what is going on? :angry:

Can you get copies of the test results and get a second opinion? It will make you fee more confident that you can go on and "live with it". (Us too) I personally don't like dopamine problems that are not addressed...that dopamine chemical is very critical in brain function...isn't it? When people have early PD or some kind of neurodegenerative issues, doesn't it have to do with high levels of dopamine floating around the brain?

it is your choice but I think you deserve another specialist having a look at it...tearose

Link to comment
Share on other sites

Guest Julia59

Thanks for your support.......... :)

I wish I could get more of an explanation----I'm just not getting it. If it's nothing to worry about, then I need to be told this. The endocrinologist said they don't usually worry about dopamine levels unless it's in the 300s. But then he said it wasn't normal, but didn't know what to make of it.

I was so tired yesterday. All I did was go to Borders book store to buy a gift certificate and a carrying case for a NANO IPOD. Just 15 minutes, and I felt like melting. I did this before my appointment with the endocrinologist, and I didn't think I would be able to get to the ENDO. Anyway, I made it----but it was really difficult. Fortunately the visit went quickly and I got home in time to rest a little before we went to dinner at my future inlaws home.

I just think there is more going on with my body recently---and no one seems to want to pick up the ball and run with it----they're all dropping the ball. What will it take for them to stand up and take notice?

How about my BP this morning upon standing it was 67/36----YES FOLKS THAT WAS REAL. THE BP machine is correct. We always take my husbands to double check it---and his always runs borderline.

I still don't think that is enough for them to take notice---as I had very low readings before, and it was not brought up. I recorded them for almost four months---but I never had one this low---this was the lowest I have ever seen. The Doc just said he made a note of it.

Julie :0)

Link to comment
Share on other sites

Hi Julie,

Maybe our doctors are becoming more and more unfazed about how screwed up we can be! :) It might be frustrating to us, but I don't think they necessarily mean to convey that something's not important by not rooting out the cause, you know? And when yours said that your Da level was normal, he probably meant for a dysaut patient- since, according to your endocrinologist, it doesn't get worrying until much higher. It's also possible that they don't know why exactly it gets high, except that they're grouping it with other various stress hormones and neurotransmitters because there is typically an abnormality of some level with POTS patients. Still, I believe you're well within your rights to ask to have it explained to you by the doctor- and they should realize by now that we like to be informed! Sorry you're having to deal with all of this.

I hope you start on an upswing soon!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...